MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline stent tip failed to open.The patient was undergoing surgery for treatment of a saccular, ruptured internal carotid artery c7 segment aneurysm.It had a max diameter of 2.5 mm and a 2 mm neck diameter.The landing zone was 1.79 mm distally and 5.39 mm proximally.The access vessel was the femoral arterywith a diameter of 8 mm.It was noted the patient's vessel tortuosity was severe.Dual antiplatelet therapy (dapt) was administered at an unknown platelet reactivity units (pru) level.It was reported that the surgeon suspected the aneurysm to be a blister-like, and planned to perform treatment using coil embolization assisted by a dense-mesh stent.The surgeon utilized a non-medtronic stent microcatheter to deploy the stent.After positioning the stent microcatheter in the m2 segment and the echelon-14 microcatheter in place, it was delivered and embolization of the aneurysm was performed.A pipeline (ped 4.75-16) stent was then delivered to the straight segment of m1.When withdrawing the microcatheter, the stent's tip was exposed approximately 5 mm; upon attempting to advance the delivery rod¿moving it forward by about 15 mm¿the stent tip failed to open and remained in a rod-like configuration.The stent was retrieved to continue exposing the tip by 5 mm, the delivery rod of the stent moved forward, but the stent tip remained in a rod-like configuration.The entire assembly was then retracted back into the internal carotid artery; as the stent tip remained unopened, it was fully retrieved.The stent tip was repositioned to the "rivet point", and another attempt at deployment was made; however, the stent tip again failed to open, retaining its rod-like form, while the proximal portion of the stent did open.To ensure surgery safety, the stent was replaced with a new one, and the procedure continued.There were no patient symptoms or complications associated with this event.The pipeline was not used for an indication that is not approved (off-label).The pipeline and accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.Ancillary devices include a johnson & johnson long sheath, a stryker xt-27 stent microcatheter, a phenom plus guide catheter, a echelon 14 microcatheter, a stryker guidewire, and ev3 coils.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24885254
Report Number2029214-2026-00677
Device Sequence Number9851936
Product Code OUT
UDI-Device Identifier00763000449452
UDI-Public(01)00763000449452(17)290115(10)D089171
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-16
Device Catalogue NumberPED2-475-16
Device Lot NumberD089171
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Supplement Date Received by Manufacturer04/17/2026
05/18/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date05/15/2026
06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale
Patient Weight55 KG